MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number PK-CF0533
Medical Device Problem Code Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received at service business center (sbc) olympus however, the device evaluation is still pending.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, an inconsistent cauterization with frequent reapplying and attempts required was observed on the device.No other devices connected to the device when the reported problem was observed.According to the report, the issue occurred during a therapeutic laparoscopic bilateral salpingo-oophorectomy (laparoscopic bso) procedure.The intended procedure was completed with no impact or harm to the patient.No harm was reported.No patient harm, no user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on response to follow up, device return evaluation and the legal manufacturer's final investigation.Communication with the customer facility the following information conveyed: no impact on patient as the result of failure.Case performed as reported was therapeutic.No medical intervention performed.Intended procedure was completed.No other devices connected on the unit when the issue occurred.No further information provided.The returned device was inspected.The complaint was not confirmed.The device was returned in its¿ original package however opened and used.The device was received with the jaws closed with the lock on.A visual inspection found no foreign material on jaws.The jaw symmetry was unbalanced.The jaws was slightly misaligned when observed under a microscope.The first point of contact for the jaws was at the distal end; which was consistent with standard.The jaw aperture measurement was taken inside the first teeth of the jaw, measured at approximately.310¿ (standard is.300¿ +/-.100¿).The jaw mesh was not good as the gap between the teeth was not uniform at all locations.There were no tears or scrapes on the insulation.The flare was intact and had no cracks.The blade extended/retracted and cut the dental dam as designed.The lock function engaged/released as designed and the shaft was normal.The device was plugged into the universal port of a test esg-400 test generator; the generator displayed pk coag 100 effect 3, which was the correct default setting.Functional testing was performed; observed energy was being distributed through the distal end.Testing performed by activating coagulation switch several times and verified power was being provided through the distal end as vapors of moisture were present.Device history records were reviewed and showed the product met all specifications upon release.Based on the device inspection, the complaint was not confirmed as there were no problems found during the device functional evaluation.Although the complaint could not be confirmed, the observed failure is a known phenomenon likely resulting from having the distal jaw tips come in contact with each other when attempting to coagulate.On page 3 of the device instruction for use (ifu) p9100528-001_ad, it states "if forceps jaws come in contact with each other when the power is activated, instrument will short out and the generator display will show ¿re-grasp¿.Release the forceps jaws so they are not in contact with each other and the device will become operational." in addition, on page 3 it states: "both forceps jaws should be in equal contact with tissue for optimum coagulation." if the device's coagulation feature is activated on a thin or uneven layer of tissue being grasped, the forceps may pierce the tissue and/or come in contact with each other.This would cause the re-grasp error to come up on the generator.This would then indicate that the distal jaws would need to be re-positioned to grasp the optimal section of tissue.Olympus will continue to monitor complaints for this device.
 
Additional Manufacturer Narrative
The initial medwatch incorrectly reported the site registration number.The site registration number is (b)(4).

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16449578
Report Number3005975494-2023-00037
Device Sequence Number5872743
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR235251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/06/2023
05/01/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/31/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown